Human Resources Committee November 2018 Appendix A

**SLC** 

FOR PUBLISHING

South

Lanarkshire College

East Kilbride

## **Staff Development Day Programme** Monday 3rd December 2018

Date:	Monday 3rd December 2018
Session Title:	Strategic Planning - Have Your Say!
Category(s):	Forward Planning
Appropriate to:	All Staff
Content:	The college is about to develop its next 5-year strategic plan. This session will share: how the plan will be developed; emerging ideas; timeline for renewal; an overview of the
	likely structure; external factors that will influence its development. This interactive session will explore with participants:
	<ul> <li>What does a good plan look like?</li> <li>What should our vision and mission be?</li> </ul>
	<ul><li>How can we position the college to remain amongst the best?</li><li>What should our key priorities be going forward?</li></ul>
	<ul> <li>Who will be our key stakeholders in the future?</li> <li>What has worked well from our last plan?</li> <li>What needs changed?</li> <li>What would you like to see included in the next Strategic Plan?</li> </ul>
Time/Duration:	Multiple 1 hour sessions. Please indicate preferred time-slot when booking. 9.00am - 10.00am - All Staff 1.00pm - 2.00pm - All Staff 3.00pm - 4.00pm - Curriculum Managers and Operational Managers
Venue:	Boardroom
Delivered by:	Angus Allan, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Introduction to Learning and Teaching
Category(s):	Learning and Teaching
Appropriate to:	All teaching staff new to lecturing at South Lanarkshire College
Content:	<ul> <li>This session offers teaching staff a basic introduction to learning and teaching at South Lanarkshire College.</li> <li>This session will cover: <ol> <li>Learning and teaching</li> <li>Active participation</li> <li>Questioning techniques</li> <li>Learning technologies</li> <li>Lesson planning</li> <li>Next steps</li> </ol> </li> </ul>
Time/Duration:	9.00am - 12.00pm (3 hours)
Venue:	Room 122/124 - TBC
Delivered by:	John Carr, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Conflict Management: Understanding and De-escalating Challenging Behaviour
Category(s):	Health and Wellbeing
Appropriate to:	All Staff
Content:	"Challenging" behaviour can be the result of many factors. It is often "functional" and generally achieves important needs for the challenging person. However, the stresses imposed by such behaviours can result in unhelpful perceptions of, and responses to, the challenging person. CALM (Crisis & Aggression Limitation & Management) programmes help us understand the complexities of such
	behaviours, and to assess and understand the underlying needs, which can then be addressed through the promotion of alternative, constructive behaviours.
	By the end of the programme participants will be able to:
	<ol> <li>Explore the role of feelings, thoughts and actions in the maintenance of challenging behaviour.</li> <li>Explore the arousal cycle and consider the range of strategies that can be used at various phases of the cycle.</li> <li>Examine a range of de-escalation skills and tactics and simulate their application to challenging situations.</li> </ol>
Time/Duration:	9.00am - 12.00pm (3 hours)
Venue:	Room LG72 - TBC
Delivered by:	George Steele, CALM Training

Date:	Monday 3rd December 2018
Session Title:	Applied Suicide Intervention Skills Training (ASIST) - Tune Up
Category(s):	Health and Wellbeing
Appropriate to:	ASIST Trained Staff
Content:	<ul> <li>Applied Suicide Intervention Skills Training (ASIST) Tune-Up is a half-day refresher course designed for professionals, caregivers, and individuals who may work or be in contact with people-at-risk for suicide and who have taken the two day ASIST workshop within the last three years.</li> <li>LivingWorks suggests that it would be best practice to take a Tune-Up between years 2 and 3 to make sure your skills can still promote safety and for confidence.</li> <li>The course aims to :-</li> <li>Review or complete learning from the ASIST</li> <li>Test, examine or review how ASIST is applied in the real world</li> <li>Share their experiences in applying the ASIST</li> <li>Recapture the feeling of a caring community validating the necessity of self care and the importance of having resources</li> </ul>
Time/Duration:	8.45am - 12.15pm (3.5 hours)
Venue:	TBC
Delivered by:	Lynda O'Malley, The Richmond Fellowship

Date:	Monday 3rd December 2018	
Session Title:	Guided Mediation and Stress Management	
Category(s):	Health and Wellbeing	
Appropriate to:	All Staff	
Content:	STRESS FREE ZONE	
Time/Duration:	9.00am - 10.00am (1 hour)	_
Venue:	ТВС	_
Delivered by:	Marianne Murphy and Nicola Smith, South Lanarkshire College	

Date:	Monday 3rd December 2018
Session Title:	Deaf Awareness
Category(s):	Equality and Diversity
Appropriate to:	All Staff
Content:	<ul> <li>Deafness is the third most common disability in the world with 1 in 6 people in the UK having some level of hearing loss. Being deaf aware is being able to understand and recognise the challenge of deafness and knowing the right skills to be able to communicate better with someone who has a hearing loss.</li> <li>This Interactive session will cover :- <ul> <li>Levels of Deafness</li> <li>Communication with deaf people</li> <li>Lipreading exercises</li> <li>Hearing Dogs for the Deaf and the impact of isolation that Deafness can bring (Video)</li> <li>Group discussion</li> <li>Learn common BSL signs - A-Z, Numbers, Helpful Signs and Phrases.</li> </ul> </li> </ul>
Time/Duration:	9.00am - 11.30am (2.5 hours)
Venue:	Room 130 - TBC
Delivered by:	Carmen McDonald and Iain Cameron, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	BrowseAloud
Category(s):	Information Technology
Appropriate to:	All Staff
Content:	This session is to demonstrate the Browsealoud assistive software that resides on the SLC website and the front page of Moodle. This software can read aloud the web page and assist with colour and text changes. The session will involve a simple demo of the software on the live SLC website and how to install this software to your own courses in Moodle using a simple line of text. The session is aimed at staff who use or help others with assistive software or develop Moodle courses.
Time/Duration:	9.00am - 9.45am (45mins)
Venue:	Rooms 325/327 - TBC
Delivered by:	Chris Sumner, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Evaluative Writing
Category(s):	Teaching Staff
Appropriate to:	Course Leaders
Content:	
Time/Duration:	10.00am - 12.00pm (2 hours)
Venue:	Room 127
Delivered by:	Lisa Doonan, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Mental Health and Wellbeing
Category(s):	Health and Wellbeing
Appropriate to:	All Staff
Content:	<ul> <li>Mental Health is a growing public health concern and every year 1 in 4 of us in Scotland will experience a mental health problem. The number of students seeking mental health support whilst studying has increased throughout the UK. We want to be in the position to offer the right support to people with mental health problems and ensure our own positive wellbeing.</li> <li>This two hour session will cover the following:-</li> <li>What is Mental Health</li> <li>How you can help and support in your role as a staff member</li> <li>How to look after your own wellbeing</li> </ul>
Time/Duration:	Multiple 2 hour sessions for all staff. Please indicate preferred time-slot when booking. 10.00am - 12.00pm 1.00pm - 4.00pm
Venue:	Room 133 - TBC
Delivered by:	Lesley Reid, Lanarkshire Association of Mental Health and Len Northfield, Stigma Free Lanarkshire

Date:	Monday 3rd December 2018
Session Title:	Information Security Awareness Training - TBC
Category(s):	Information Technology
Appropriate to:	All Staff
Content:	New mandatory e-Learning training for all South Lanarkshire College staff. The module is available through the Mandatory Staff Training section of the VLE area on the Staff Portal.
	The e-Learning course will help you understand the risks and what you can do to protect the College, and yourself, by minimising the likelihood and impact of information security incidents.
	'The training covers the following areas:
	<ul> <li>Protecting Information</li> <li>Physical and Procedural Security</li> <li>Working Remotely and in the Cloud</li> <li>Common Threats and how to Counter Them</li> <li>Why Research is Different</li> </ul> Please note: Staff may choose to complete this e-Learning module at their own desk instead of attending a group session.
Time/Duration:	Multiple 1.5 hour sessions for all staff. Please indicate preferred time-slot when booking.
	10.30am - 12.00pm 2.30pm - 4.00pm
Venue:	Room 116/118
Delivered by:	Human Resources and MIS Departments, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Office 365 - OneDrive
Category(s):	Information Technology
Appropriate to:	All Staff
Content:	This is a refresher session for all staff in the college on how to use the One Drive provided by our Office 365 service. In this session you will be shown where to access OneDrive, how to navigate and save to it and how to share files between staff and students. This session is aimed at all support and lecturing staff as this service is enabled for everyone.
Time/Duration:	11.00am - 12.00pm (1 hour)
Venue:	Room 325/327 - TBC
Delivered by:	Chris Sumner, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Nil By Mouth - Beyond Religion and Belief
Category(s):	Equality and Diversity
Appropriate to:	All Staff
Content:	<ul> <li>Sectarianism in Scotland goes far beyond the football terraces and can be found in our homes, communities and workplaces. 'Beyond Religion and Belief' aims to provide participants with the skills, confidence and resources to identify and effectively challenge sectarianism in the workplace.</li> <li>The workshop will focus on a number of topics including;</li> <li>Does sectarianism still exist</li> <li>Stereotypes</li> <li>Social media and it's affect</li> <li>The difference between 'banter' and 'bigotry'.</li> </ul>
	The programme has been developed with the support of the Scottish Government and to date more than 10,000 staff across 90 plus employers have participated in the project.
Time/Duration:	1.00pm - 2.30pm (1.5 hours)
Venue:	Room 130 - TBC
Delivered by:	Dave Scott, Nil By Mouth

Date:	Monday 3rd December 2018
Session Title:	Disclosure Scotland - Duty to Refer
Category(s):	College Knowledge
Appropriate to:	Line Managers and Countersignatories
Content:	Disclosure Scotland have found that the "duty to refer" is not widely understood by employers of "regulated work" (i.e. PVG) roles. Organisations involved in providing 'regulated work' must be aware of referral obligations as part of their disciplinary procedures.
	The training is designed to provide you, and those within your organisation who are involved in disciplinary processes, with the opportunity to:
	<ul> <li>Improve understanding of the referral process and when it applies in disciplinary or misconduct matters.</li> <li>Understand why your referral obligations exist and how they relate to a "safer Scotland"</li> <li>Gain or improve upon understanding of your referral obligations to Disclosure Scotland to help determine if referrals to Disclosure Scotland are required in the future.</li> <li>Understand the process for referring to Disclosure Scotland</li> <li>Ask questions and participate in group discussions.</li> </ul>
	Disclosure scotLAND Protecting Vulnerable Groups Scheme CHECK TO PROTECT
Time/Duration:	1.00pm - 3.30pm (2.5 hours)
Venue:	TBC
Delivered by:	Gerry Murray, Disclosure Scotland

Date:	Monday 3rd December 2018
Session Title:	Line Manager Carer Awareness
Category(s):	Management
Appropriate to:	Line Managers
Content:	South Lanarkshire Carers Network (SLCN) was formed to establish a Network for all unpaid Carers and increase awareness within the community. Their aim is to empower unpaid Carers by providing information and support. This training session covers the following :-
	Raising awareness of unpaid Carers How to identify an individual as a hidden Carer Carers Rights and current legislation Issues faced by Carers Local services which can enable and empower Carers within their caring role How you, as a Professional, can support a Carer South Lanarkshire College Carers guidance.
Time/Duration:	1.00pm - 3.00pm (2 hours)
Venue:	Room 326 - TBC
Delivered by:	Pauline McIntosh, South Lanarkshire Carers Network

Date:	Monday 3rd December 2018
Session Title:	Master Folder Training
Category(s):	Teaching Staff
Appropriate to:	All Lecturing Staff
Content:	
Time/Duration:	1.00pm - 2.00pm (1 hour)
Venue:	Room 122/124 - TBC
Delivered by:	John Carr, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Introduction to Internal Verification and System Training
Category(s):	Teaching Staff
Appropriate to:	Internal Verifiers
Content:	
Time/Duration:	2.00pm - 4.00pm (2 hours)
Venue:	Room 122/124 - TBC
Delivered by:	John Carr, South Lanarkshire College

Date:	Monday 3rd December 2018
Session Title:	Office 365 - Teams
Category(s):	Information Technology
Appropriate to:	All Staff
Content:	Teams is a collaborative area that links to a lot of the services you may use in Office 365. Teams is considered an advancement on the OneDrive and Yammer services, so prior knowledge is useful but not necessary. In this session we will use real examples of how both a support team and lecturing team work. This session is available to anyone in the college. This would also benefit those lecturers looking for ways of saving paper usage with their class.
Time/Duration:	3.00pm - 4.00pm (1 hour)
Venue:	Room 325/327 - TBC
Delivered by:	Chris Sumner, South Lanarkshire College